Q. Is it normal for a 54-year-old man to start watching porno? Over the last year or so my husband has had some trouble getting and holding an erection. This has led to a serious marital conflict.
He says that he needs to watch X-rated videos or read girlie magazines to get excited. I find this stuff is just gross and not at all appealing.
We used to have a normal sex life, but now we fight about this problem. I think he should ask his doctor whether his the timoptic eye drops for glaucoma and nifedipine blood pressure pills could interfere with his ability to have intercourse. He claims it’s too embarrassing to talk to the doctor, but I’m embarrassed when the mailman brings his magazines.
A. Trying to overcome sexual side effects with magazines or videos could be difficult. The added tension in your marriage will not improve your love life.
Although it can be hard for men to discuss such personal issues with their physicians, it is important. Many common medications can lower libido or interfere with erections. Both Timoptic and nifedipine (Procardia) have been reported to affect sexuality.
There are a surprising number of medications that can lower libido or cause erectile dysfunction. You can read more in our free guides.
Your husband needs to let his doctor know what’s going on. It may be embarrassing, but saving your marriage is worth it! There are medications that do not have such a negative impact on sex drive or performance. A physician who is paying attention should be able to come up with treatments for glaucoma and hypertension that won’t mess up your love life.